Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sudden rash - abacavir allergy?
May 12, 2013

My doctor has recently switched out the Truvada from my regiment(Truvada and Isentress)due to issues with my kidneys and has replaced it with Epzicom. I have had my HLA-B5071 test for HSA and it was negative. However, it is now week 11 and I have suddenly developed a macular rash on my chest and back with mild itch. I have no other symptoms, but the rash doesn't respond to antihistamines. Could this still be an allergic reaction to the abacavir?

Response from Dr. Henry

The rash could well be a drug reaction though is unlikely to be abacavir hypersensitivity with a negative HLV-B5701 test and the limited extent of the rash (concern would increase greatly with more extensive rash, fever, mouth, eye, lung involvement). Rashes can be difficult to determine the cause in many instances-I recommend keeping your HIV provider aware of the rash and any further changes. KH



Previous
Truvada/Kaletra and gynecomastia or fat?
Next
Anti-arythmic drugs and HIV drugs

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement